Im curently on the depo shot and have been bleeding for about 2 and 1/2 weeks now. I started depo in January and had my second shot today. i thought the second one would stop it but i guess i was wrong. Should i wait longer to see if it stops ? And is this normal ? Please help im scared!
Welcome to ehealthforum,
The prolonged vaginal bleeding is not normal. If the bleeding is light, it could suggest possibility of pregnancy. If it is heavy and associated with abdominal cramps, backpain, presence of clots etc, then it could also be suggestive of possible ongoing miscarriage. Other possibilities include hormonal imbalances, thyroid abnormalities, endometrial hyperplasia, uterine fibroids, endometriosis, endometrial polyps, etc. If the bleeding has been persistent, you should consider reporting back to your treating doctor/gynecologist for further evaluation to look for the underlying cause for the abnormal vaginal bleeding that you describe. Further treatment as appropriate (based on examination and investigations results) would be started to help you control the bleeding and regulate periods. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Take adequate rest. Drink plenty of water. Maintain healthy diet.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.